Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 209, NWS Fort Worth, TX

October 30, 2015Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 30, 2015, 4:41 PM CDT for Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2015, 4:41 PM CDT (21:41 UTC)
Expired
Oct 30, 2015, 7:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WGUS54 KFWD 302141
FFWFWD
TXC349-310045-
/O.NEW.KFWD.FF.W.0209.151030T2141Z-151031T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 745 PM CDT
    
* AT 438 PM CDT...EMERGENCY MANAGEMENT REPORTED SECONDARY ROADS 
  ACROSS THE COUNTY WERE BEGINNING TO FLOOD AND ADDITIONAL HEAVY 
  RAINFALL ACROSS THE WARNED AREA WILL RESULT IN FLOODING AND 
  FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...DAWSON...ANGUS...
  BARRY...NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...
  EUREKA...RICHLAND...STREETMAN...GOODLOW...POWELL...EMHOUSE AND
  MERTENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3180 9649 3181 9665 3182 9672 3207 9690
      3233 9638 3229 9629 3225 9629 3222 9622
      3218 9617 3216 9616 3215 9610 3210 9612
      3207 9610 3208 9606 3204 9607 3202 9605

$$

79

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 3:17 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 30, 3:17 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT FRI OCT 30 2015

.DISCUSSION...
A POWERFUL UPPER LOW WILL CONTINUE TO ROTATE ACROSS THE
ARIZONA/NEW MEXICO BORDER THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL MOVE NORTHEAST ACROSS NORTH TEXAS THROUGH LATE
AFTERNOON AND INTO THE EVENING WITH THE STRONGEST STORMS REMAINING
NEAR A WARM FRONT ACROSS THE SOUTHERN ZONES. THE STORMS NEAR THE
WARM FRONT WILL HAVE AMPLE SHEAR AND MODERATE INSTABILITY AND BE
CAPABLE OF PRODUCING DAMAGING WINDS...MARGINALLY SEVERE HAIL AND
EVEN A BRIEF TORNADO OR TWO. THEREFORE...A TORNADO WATCH IS IN
EFFECT UNTIL 7 PM ALONG AND SOUTH OF A LINE FROM WACO TO CENTERVILLE.

THE STORMS NEAR AND JUST NORTH OF THE WARM FRONT WILL ALSO BE
EFFICIENT RAIN PRODUCERS AND WILL HAVE THE POTENTIAL TO PRODUCE
SOME FLASH FLOODING. THEREFORE...WE WILL ISSUE A FLASH FLOOD WATCH
FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM KILLEEN TO WACO TO
CORSICANA TO ATHENS FROM THIS AFTERNOON UNTIL NOON SATURDAY.
ALTHOUGH RAINFALL AMOUNTS IN THE WATCH AREA SHOULD STAY BETWEEN
ONE AND THREE INCHES. EVEN AMOUNTS IN THIS RANGE COULD RESULT IN
FLOODING ISSUES DUE TO RECENT HEAVY RAINFALL AND ALREADY SATURATED
SOILS.

FARTHER NORTH...LOW LEVEL INSTABILITY WILL REMAIN WEAK AND STORMS
THROUGH TONIGHT WILL REMAIN ELEVATED AND GENERALLY BELOW SEVERE
LIMITS. HOWEVER...CLOUD TO GROUND LIGHTNING...SOME HEAVY RAINFALL
AND LOCALIZED FLOODING WILL BE POSSIBLE.

MODELS HAVE BEEN FAIRLY CONSISTENT IN ENDING PRECIPITATION QUICKLY
AFTER SUNRISE SATURDAY WITH ONLY SOME LINGERING SHOWERS AND A FEW
STORMS IN THE EAST SATURDAY AFTERNOON. THE REASON THE PRECIP WILL
END QUICKLY ON SATURDAY WILL BE AN INTRUSION OF ELEVATED DRY AIR
FROM THE SOUTHWEST (DRY SLOT) AND THE PASSAGE OF A COLD FRONT
WHICH WILL DRY AND COOL THE LOW LEVEL OF THE ATMOSPHERE. THIS DRY
AIR WILL REMAIN IN PLACE SATURDAY NIGHT AND RESULT IN LOW
TEMPERATURES SUNDAY MORNING IN THE 40S AND 50S.

THERE IS A BIT OF MODEL DISCREPANCY WITH REGARDS TO SUNDAY. THE
LATEST RUN OF THE GFS SLOWLY TRANSLATES THE UPPER LOW ACROSS NORTH
TEXAS AND WRAPS SOME ELEVATED MOISTURE AROUND IT AND PRODUCES
SHOWERS AND THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 20. THE
CANADIAN SOLUTION ALSO SHOWS A SIMILAR SCENARIO BUT WITH LIGHTER
PRECIP AMOUNTS DISPLACED FARTHER SOUTH. THE OTHER MODELS ARE
FASTER IN LIFTING THE UPPER LOW TO THE CENTRAL PLAINS AND KEEP ALL
ASSOCIATED PRECIPITATION EAST OF THE CWA. FOR NOW WE WILL BUMP
POPS UP TO 20 PERCENT ON SUNDAY MAINLY NORTH OF INTESTATE 20.
ANY PRECIPITATION THAT DOES DEVELOP SHOULD MOVE EAST OF THE
REGION BY SUNDAY EVENING WITH THE DEPARTING UPPER LOW.

BRIEF RIDGING ALOFT IS EXPECTED TO START THE WORK WEEK BUT THIS
RIDGE WILL BE VERY TEMPORARY AS THE NEXT UPPER TROUGH DEEPENS
ACROSS THE WESTERN STATES. LOW LEVEL MOISTURE WILL BE ON THE
INCREASE BEGINNING TUESDAY AS SURFACE CYCLOGENESIS TAKES PLACE
ACROSS THE CENTRAL HIGH PLAINS. LARGE SCALE LIFT WILL SET UP
ACROSS THE REGION BY TUESDAY NIGHT WITH RAIN/STORM CHANCES
INCREASING WEDNESDAY AND CONTINUING THROUGH FRIDAY. AS OF NOW...IT
APPEARS THAT THE RAIN SHOULD END SOMETIME ON FRIDAY WITH DRY
WEATHER EXPECTED NEXT FRIDAY NIGHT THROUGH SUNDAY.

79

&&

.AVIATION...
/ISSUED 1252 PM CDT FRI OCT 30 2015/
/18Z TAFS/

WIDESPREAD RAINFALL WILL CONTINUE TO IMPACT ALL OF THE MAJOR
AIRPORTS THROUGH THIS EVENING...WITH MINOR DIFFERENCES IN TIMING
AND INTENSITY. RIGHT NOW...HEAVIEST OF THE RAIN HAS JUST MOVED
EAST OF THE WACO AREA AND THEY SHOULD SEE A LITTLE LULL IN THE
ACTIVITY. WILL PREVAIL -RA AND MVFR CIGS THROUGH THE NEXT FEW
HOURS. IN THE METROPLEX...THERE HAS BEEN AN UPTICK IN THE RAIN
OVER THE LAST HOUR BUT GENERALLY MVFR CONDITIONS WILL PREVAIL IN
-RA. OVER THE NEXT SEVERAL HOURS...SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL MOVE EAST AND AFFECT MOST OF THE AREA. WILL
HAVE THE BEST TIMING FROM 21-01Z OR 5 TO 9 PM. SOME TEMPO IFR
CONDITIONS POSSIBLE IN HEAVY RAIN. RAIN SHOULD TAPER OFF TONIGHT
AS THE COLD FRONT APPROACHES BUT IFR CIGS REMAIN LIKELY AFTER
MIDNIGHT. WINDS WILL SHIFT AROUND TO THE NORTHWEST TOMORROW
MORNING WITH GRADUAL IMPROVEMENT IN CIGS THROUGH THE DAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  74  55  73  53 /  90  30  10  20   5
WACO, TX              64  77  54  74  50 /  90  40  10  10   5
PARIS, TX             61  72  55  69  52 /  90  70  10  20  10
DENTON, TX            61  72  51  73  50 /  90  30  10  20   5
MCKINNEY, TX          63  73  53  72  51 /  90  30  10  20   5
DALLAS, TX            65  74  56  73  55 /  90  30  10  20   5
TERRELL, TX           64  75  55  71  52 /  90  50  10  20  10
CORSICANA, TX         65  77  57  73  54 /  90  60  10  10  10
TEMPLE, TX            65  77  54  75  51 /  90  40  10  10   5
MINERAL WELLS, TX     59  71  49  75  48 /  80  20  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ135-146>148-
158>162-174-175.

&&

91/79
Hazardous weather outlook, Oct 30, 3:38 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT FRI OCT 30 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
338 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING WILL BE THE
MAIN THREAT MAINLY FROM THE WACO/TEMPLE/KILLEEN AREAS AND EAST OF
THERE TO CANTON AND PALESTINE. ONE TO THREE INCHES OF RAIN WILL BE
POSSIBLE THROUGH TONIGHT.

IN ADDITION...SOME ISOLATED SEVERE STORMS ARE EXPECTED. WIND SHEAR
IS HIGH AND THERE IS A THREAT FOR ISOLATED TORNADOES...ESPECIALLY
SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY ON
SATURDAY. RESIDUAL FLOODING WILL BE THE MAIN THREAT.

THERE IS A LOW CHANCE OF THUNDERSTORMS FROM THE METROPLEX
NORTHEAST TO PARIS ON SUNDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WEDNESDAY AND THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT IF
THERE APPEARS TO BE ANY TORNADO THREAT.

DUNN

In the hours before

Local storm report, Oct 30, 3:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      2 W TEMPLE              31.10N  97.38W
10/30/2015                   BELL               TX   EMERGENCY MNGR

            NUMEROUS STREETS AND UNDERPASSES FLOODED WITH SOME FLOODING OF
            HOMES 2 MILES WEST OF TEMPLE.
Local storm report, Oct 30, 3:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      ROBINSON                31.47N  97.12W
10/30/2015                   MCLENNAN           TX   EMERGENCY MNGR

            FLOODING ONGOING IN THE CITY OF ROBINSON WITH OUTSIDE
            LANES OF HWY 77 CLOSED DUE TO FLOODING.
Local storm report, Oct 30, 4:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      2 ENE BELTON            31.08N  97.44W
10/30/2015                   BELL               TX   TRAINED SPOTTER

            STORM SPOTTER REPORTED > 6 FT OF STANDING WATER UNDER RR
            TRACKS ON CHARTER OAK DR WITH SWIFT MOVING WATER AT
            RIVERSIDE TRAIL AND PAT COLE RD NEAR BELTON.
Local storm report, Oct 30, 4:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      HEWITT                  31.47N  97.20W
10/30/2015                   MCLENNAN           TX   FIRE DEPT/RESCUE

            WIDESPREAD FLASH FLOODING OF STREETS/ROADS ONGOING IN THE CITY OF HEWITT.
Local storm report, Oct 30, 4:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      2 S TROY                31.17N  97.30W
10/30/2015                   BELL               TX   BROADCAST MEDIA

            WATER WAS REPORTED OVER BOTH SIDES OF I-35 AT MM 306
            WITH CARS STALLING JUST SOUTH OF TROY.
Special weather statement, Oct 30, 4:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT FRI OCT 30 2015

TXZ129-302215-
EASTLAND TX-
435 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 515 PM
CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RANGER TO NEAR LAKE
BROWNWOOD NEAR BYRDS STORE...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER...GORMAN...RISING STAR AND CARBON.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 330 AND 363.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3252 9898 3251 9847 3230 9848 3208 9893
      3208 9905
TIME...MOT...LOC 2135Z 268DEG 12KT 3250 9874 3189 9898

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:56 AM CDTRiver Flood WarningFWDDenton41 hr
Oct 30, 9:58 AM CDTAreal Flood AdvisoryFWDCooke62 min
Oct 30, 11:57 AM CDTFlash Flood WarningFWDMilam2 hr
Oct 30, 12:13 PM CDTSpecial Weather StatementFWDMilam47 min
Oct 30, 12:16 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson59 min
Oct 30, 1:21 PM CDTAreal Flood AdvisoryFWDBell, Milam3 hr
Oct 30, 1:27 PM CDTSevere Thunderstorm WarningFWDRobertson34 min
Oct 30, 1:59 PM CDTAreal Flood WarningFWDMilam2 hr
Oct 30, 2:18 PM CDTFlash Flood WarningFWDBell, Falls7 hr
Oct 30, 2:56 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Oct 30, 3:18 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Comanche, Coryell, Ellis and 17 more16 hr
Oct 30, 3:19 PM CDTRiver Flood WarningFWDBell42 hr
Oct 30, 3:19 PM CDTRiver Flood WarningFWDMilam4 days
Oct 30, 3:19 PM CDTRiver Flood WarningFWDMilam4 days
Oct 30, 3:27 PM CDTFlash Flood WarningFWDHenderson3 hr
Oct 30, 3:30 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro3 hr
Oct 30, 3:35 PM CDTFlash Flood WarningFWDMcLennan3 hr
Oct 30, 4:00 PM CDTAreal Flood AdvisoryFWDCooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 1 more3 hr
Oct 30, 4:18 PM CDTAreal Flood AdvisoryFWDHenderson3 hr
Oct 30, 4:35 PM CDTSpecial Weather StatementFWDEastland40 min
Oct 30, 5:22 PM CDTSpecial Weather StatementFWDComanche38 min
Oct 30, 6:18 PM CDTAreal Flood AdvisoryFWDDenton, Parker, Tarrant, Wise3 hr
Oct 30, 6:25 PM CDTAreal Flood WarningFWDMcLennan2 hr
Oct 30, 6:42 PM CDTSpecial Weather StatementFWDErath48 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.